Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 82, NWS Miami, FL

June 17, 2007Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 17, 2007, 3:59 PM EDT for Miami-Dade County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2007, 3:59 PM EDT (19:59 UTC)
Expired
Jun 17, 2007, 4:18 PM EDT
In force
19 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 8 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1060 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1060 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 171959
SVRMFL
FLC086-172100-
/O.NEW.KMFL.SV.W.0082.070617T1959Z-070617T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
359 PM EDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 500 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  THE HAMMOCKS...OR ABOUT 11 MILES WEST OF KENDALL...AND MOVING 
  EAST AT 15 TO 20 MPH.

* THE STORM WILL AFFECT...
  THE HAMMOCKS
  WEST KENDALL
  KENDALL
  CORAL WAY VILLAGE
  UNIVERSITY OF MIAMI

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2571 8051 2560 8051 2552 8018 2581 8012

$$

BAXTER
2 follow-up statements
000
WWUS52 KMFL 172009
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
407 PM EDT SUN JUN 17 2007

FLC086-172100-
/O.CON.KMFL.SV.W.0082.000000T0000Z-070617T2100Z/
MIAMI-DADE FL-
407 PM EDT SUN JUN 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EAST CENTRAL MIAMI-DADE COUNTY...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WEST KENDALL...OR ABOUT NEAR KENDALL...MOVING EAST AT 15
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CUTLER
RIDGE...CUTLER BAY..PERRINE...SOUTH MIAMI...UNIVERSITY OF MIAMI...
CORAL GABLES...AND KEY BISCAYNE

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

LAT...LON 2571 8051 2560 8051 2552 8018 2581 8012

$$

BAXTER
000
WWUS52 KMFL 172018
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT SUN JUN 17 2007

FLC086-172026-
/O.CAN.KMFL.SV.W.0082.000000T0000Z-070617T2100Z/
MIAMI-DADE FL-
416 PM EDT SUN JUN 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIAMI-DADE COUNTY
IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING LIGHTNING
STRIKES...HEAVY RAINFALL...HAIL UP TO PEA SIZE...AND WIND GUSTS UP TO 40
TO 50 MPH. THIS STORM WILL AFFECT THE AREAS OF CENTRAL MIAMI-DADE
COUNTY DURING THE NEXT HOUR. IF THIS STORMS STRENGTHENS AGAIN...THEN A
WARNING WILL LIKELY BE NEEDED AGAIN.

LAT...LON 2571 8051 2560 8051 2552 8018 2581 8012

$$


BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:29 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 17, 2:29 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
229 PM EDT SUN JUN 17 2007

.DISCUSSION...OLD TROUGH BOUNDARY HAS PARKED ITSELF ACROSS S FLA AND
WITH VERY WEAK UPPER FLOW PATTERN, GFS NOW KEEPS THIS MOISTURE OVER
US THROUGH MID WEEK. WITH UPPER TROUGHING THAT HAD BEEN JUST OFF THE
MID ATLANTIC COAST EXITING TO THE NORTHEAST, STEERING FLOW WILL
BECOME EXTREMELY WEAK NEXT FEW DAYS. SHORTWAVE WILL BE MOVING
THROUGH THE SOUTHERN PLAINS ON MONDAY WITH WEAK RIDGING ACROSS THE
FLA PENINSULA. THIS WILL KEEP S FLA IN STEERING FLOW THAT CONTINUES
TO FAVOR THE E CST BUT DEVELOPMENT POSSIBLE ALONG THE W CST BEFORE
MOVING INLAND WITH SUCH WEAK STEERING. THE STEERING BECOMES EVEN
WEAKER ON TUESDAY AND WEDNESDAY SO HAVE BROAD BRUSHED POPS EQUALLY
EVERYWHERE WITH GFS ADVERTISING HIGHEST POPS OVER THE SOUTHERN
ZONES. THE GFS FOR TWO RUNS IS NOW SHOWING A SHORTWAVE ALONG WITH
ASSOCIATED SFC LOW MOVING INTO THE NORTHEAST GOFMEX ON THURSDAY
INTO THE WEEKEND. THE 12Z MEX IS NOW SHOWING LIKELY POPS ON
THURSDAY AND MAY HAVE TO INCREASE THE POPS FOR THAT TIME FRAME IF
THIS TREND CONTINUES.

&&

.AVIATION...MOSTLY VFR CONDITIONS WILL PREVAIL ACROSS THE SOUTHERN
REGION OF SOUTH FLA WITH SCT TO NMRS TSRA OVER THE NORTHERN
SECTIONS. MVFR CONDITIONS CAN BE EXPECTED AT KFLL, KFXE AND KPBI
UNTIL 20Z AND ISOLD IFR CONDITIONS ALSO POSSIBLE AND WILL AMEND AS
NEEDED. CONVECTION WILL MOVE OFFSHORE EAST COAST AFT 20Z WITH
CONVECTION AGAIN FIRING UP MONDAY AFTERNOON AND MOSTLY AFFECTING
EAST COAST TERMINALS.

&&

.MARINE...VERY LIGHT WINDS THROUGH THE FCST CYCLE WILL KEEP SEAS
LESS THAN 4 FT. MARINE HAZARDS WILL CONTINUE TO BE SCT TO NMRS
TSRA MOSTLY IN THE AFTERNOON AND EARLY EVENING HOURS.

&&

.FIRE WEATHER...NO CONCERNS OR PROBLEMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  88  76  86 / 20 60 30 50
FORT LAUDERDALE  76  87  76  87 / 20 60 30 60
MIAMI            76  88  74  86 / 20 60 30 60
NAPLES           74  89  74  89 / 10 40 10 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...57/DG
Hazardous weather outlook, Jun 17, 1:15 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
115 PM EDT SUN JUN 17 2007

FLZ063-066>075-168-172>174-180515-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
115 PM EDT SUN JUN 17 2007

...THUNDERSTORMS LIKELY ALONG WITH LOCALLY HEAVY RAINFALL...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
AREA THIS AFTERNOON INTO EARLY THIS EVENING. THE MAIN IMPACT FROM
THE STORMS WILL BE LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING
STRIKES.

TORNADOES: THERE IS A SLIGHT CHANCE OF A BRIEF TORNADO DEVELOPING
WITH STORMS THAT INTERACT WITH THE EAST COAST SEA BREEZE THIS
AFTERNOON.

WATERSPOUTS: A WATERSPOUT IS POSSIBLE WITH THE STORMS WHICH MOVE
INTO THE NEAR SHORE ATLANTIC WATERS AND BISCAYNE BAY LATE THIS
AFTERNOON AND EARLY THIS EVENING.

FLOODING: LOCALIZED HEAVY RAINFALL COULD PRODUCE FLOODING OF LOW
LYING ROADWAYS AND POORLY DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS CAN BE EXPECTED WITH DANGEROUS LIGHTNING
EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FUNNEL CLOUDS AND RAINFALL
AMOUNTS OF 3 INCHES OR MORE.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Jun 17, 2:32 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
232 PM EDT SUN JUN 17 2007

FLZ067-068-071-072-168-172-171900-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
232 PM EDT SUN JUN 17 2007

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST
OF LION COUNTRY SAFARI TO MARGATE...MOVING EAST AT 10 MPH.

SOME LOCATIONS TO BE AFFECTED WILL BE CORAL SPRINGS...PARKLAND...AND
BOCA RATON.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING STRIKES. TREES AND OPEN
SHELTERS FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET
INDOORS NOW

GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE AS WELL...WHICH CAN DOWN
SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

DG
Special weather statement, Jun 17, 2:57 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
257 PM EDT SUN JUN 17 2007

FLZ066>068-072-168-172-171945-
HENDRY FL-INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-
257 PM EDT SUN JUN 17 2007

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STRONG THUNDERSTORMS...EXTENDING FROM LA BELLE IN HENDRY
COUNTY EAST TO BELLE GLADE IN PALM BEACH COUNTY...EXTENDING TO
SOUTHEASTERN PALM BEACH AND EASTERN BROWARD COUNTIES. THE STRONGEST
STORMS WILL AFFECT AREAS BETWEEN BOYNTON BEACH AND COCONUT CREEK.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW

OTHER IMPACTS FROM THIS BAND OF STORMS WILL BE TORRENTIAL RAINFALL
REDUCING VISIBILITIES TO A QUARTER MILE OR LESS...AND GUSTY WINDS OF
40 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

DG
Special weather statement, Jun 17, 3:32 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
332 PM EDT SUN JUN 17 2007

FLZ073-074-173-172030-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
332 PM EDT SUN JUN 17 2007

...POSSIBLE FUNNEL CLOUDS WITH THUNDERSTORM MOVING THROUGH CENTRAL
MIAMI-DADE COUNTY...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THE HAMMOCKS...OR 8 MILES WEST OF KENDALL...
MOVING EAST AT 10 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL
UP TO PEA SIZE...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50
MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

THIS STORM IS ALSO PRODUCING WEAK ROTATION...AND IF THE ROTATION
BECOMES ANY STRONGER THEN A WARNING MAYBE NEEDED FOR THIS AREA.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:28 PM EDTMarine Weather StatementMFL62 min
Jun 17, 1:48 PM EDTSevere Thunderstorm WarningMFLBroward29 min
Jun 17, 3:19 PM EDTMarine Weather StatementMFL56 min
Jun 17, 4:25 PM EDTMarine Weather StatementMFL95 min
Jun 17, 5:10 PM EDTMarine Weather StatementMFL65 min
Jun 17, 5:43 PM EDTSevere Thunderstorm WarningMFLMonroe48 min
Jun 17, 6:07 PM EDTSpecial Marine WarningMFL27 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.